Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Louisville, KY

February 11, 2009Barren County, Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 11, 2009, 12:34 PM CST for Barren County, Hart County, Kentucky. It was in force for 26 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 12:34 PM CST (18:34 UTC)
Expired
Feb 11, 2009, 1:00 PM CST
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Barren County, KY, Hart County, KY

The radar

The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 12:36 PM CSTTSTM WND DMGCave City, KYTREES DOWN.
Feb 11, 12:37 PM CSTTSTM WND DMGMunfordville, KYTREES DOWN ACROSS 31W NORTH OF MUNFORDVILLE. ROAD IS STILL PASSABLE.
Feb 11, 12:40 PM CSTTSTM WND DMGGlasgow, KYGUTTERS WERE BLOWN OFF A HOME.
Feb 11, 1:00 PM CSTTSTM WND DMGHorse Cave, KYTEN INCH LIMBS BLOWN DOWN. ESTIMATED 60 TO 65 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 10:38 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 510 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
510 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 111834
SVRLMK
KYC009-099-111900-
/O.NEW.KLMK.SV.W.0009.090211T1834Z-090211T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1234 PM CST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF GLASGOW...
  HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF MUNFORDVILLE...

* UNTIL 100 PM CST...

* AT 1232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES WEST OF MUNFORDVILLE TO 10 MILES SOUTHWEST OF
  MUNFORDVILLE TO 11 MILES SOUTHWEST OF GLASGOW..AND MOVING EAST AT
  50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MUNFORDVILLE AND GLASGOW BY 1240 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 5PM CST. 
IF A TORNADO IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.


LAT...LON 3679 8606 3714 8603 3719 8606 3722 8606
      3732 8615 3733 8613 3732 8610 3734 8608
      3745 8601 3743 8580 3721 8575 3716 8575
      3714 8578 3702 8576 3684 8577 3676 8603
TIME...MOT...LOC 1834Z 256DEG 54KT 3735 8607 3718 8598
          3687 8599

$$

AL
2 follow-up statements
000 
WWUS53 KLMK 111849
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
149 PM EST WED FEB 11 2009

KYC009-099-111900-
/O.CON.KLMK.SV.W.0009.000000T0000Z-090211T1900Z/
HART KY-BARREN KY-
1249 PM CST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR BARREN AND HART COUNTIES...

AT 1246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 8 MILES NORTH OF MUNFORDVILLE TO 9 MILES SOUTHEAST OF 
MUNFORDVILLE TO 10 MILES SOUTHWEST OF EDMONTON...MOVING EAST AT 60 
MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3679 8606 3714 8603 3719 8606 3722 8606
      3732 8615 3733 8613 3732 8610 3734 8608
      3745 8601 3743 8580 3721 8575 3716 8575
      3714 8578 3702 8576 3684 8577 3676 8603
TIME...MOT...LOC 1849Z 256DEG 54KT 3740 8579 3723 8570
          3692 8572

$$

LS
000 
WWUS53 KLMK 111854
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
154 PM EST WED FEB 11 2009

KYC009-099-111904-
/O.EXP.KLMK.SV.W.0009.000000T0000Z-090211T1900Z/
HART KY-BARREN KY-
1254 PM CST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR BARREN AND HART COUNTIES
EXPIRES AT 100 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3679 8606 3714 8603 3719 8606 3722 8606
      3732 8615 3733 8613 3732 8610 3734 8608
      3745 8601 3743 8580 3721 8575 3716 8575
      3714 8578 3702 8576 3684 8577 3676 8603
TIME...MOT...LOC 1854Z 256DEG 54KT 3742 8570 3725 8561
          3694 8563

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 11:50 AM CST, 44 minutes earlier.

Area forecast discussion, Feb 11, 11:50 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EST WED FEB 11 2009

MESO UPDATE...

A THIN LINE OF STORMS HAS BEEN PRODUCING SPORADIC WIND DAMAGE
INCLUDING G61 IN CHRISTIAN COUNTY OVER THE PAST HOUR. AMAZING
PRESSURE FALLS OF 3 TO 4 MB OVER THE PAST 3 HOURS DEMONSTRATE THE
STRONG MID LEVEL JET AND DEEP SFC LOW NEAR STL. WE HAVE SEVERAL SVR
TSRA WARNINGS OUT FOR VERY LOW TOP CONVECTION 18-23K. INSIDE OF THE
LINE ARE SOME INDIVIDUAL BOWING SEGMENTS WHICH MAY PRODUCE ISOL
TOR.

WIND THREAT REMAINS STRONG WITH THIS LINE...AND GRADIENT WINDS FOR
THE HIGH WIND WARNING STILL LOOKS GOOD TOO.

.NEAR TERM (THIS AFTERNOON AND TONIGHT)...

NO CHANGES TO THE FCST EXCEPT FOR THE NEW TORNADO WATCH FOR THE
ENTIRE CWA...FOR A NARROW LINE OF THIN CONVECTION THAT HAS WEAK
THERMODYNAMICS...BUT HIGH KINEMATICS.  PAH IS ISSUING SVRS FOR THE
SRN EDGE OF THE FAST MOVING LINE...WITH EMBEDDED BOOKEND VORTICIES
WHICH COULD CAUSE ISOL QUICK TORNADO SPINUPS AS THE LINE MOVES
EAST.  THERE IS A STRONG POTENTIAL FOR DAMAGING WINDS WITH TREE AND
PROPERTY DAMAGE ALONG WITH SCATTERED POWER OUTAGES...BUT LACK OF
INSTABILITY COULD LIMIT THE POTENTIAL FOR MUCH LIGHTNING...BUT EVEN
A LINE OF SHRA WILL HAVE THE POTENTIAL TO MIX DOWN 60+ MPH WINDS.

GRADIENT WINDS WILL CONTINUE WITH 25-35 MPH AND GUSTS TO 50+.
THESE WINDS WILL CONTINUE TO INCREASE AS THE FRONT APPROACHES AND BE
STRONGEST WITH AND AFTER A LINE OF THUNDERSTORMS THAT WILL MOVE INTO
THE WESTERN COUNTIES THROUGH NEXT COUPLE OF HOURS...THROUGH I-65
FROM 1PM-3PM EST AND THROUGH INTERSTATE 75 230PM-5PM EST.

THIS EVENING AND TONIGHT...

WINDS WILL REMAIN VERY STRONG BEHIND THE THIN SQUALL LINE AS DECENT
COLD AIR ADVECTION AND RESULTING SUBSIDENCE WILL MIX WINDS OF 25-40
MPH AND GUSTS OVER 50 MPH TO THE SURFACE INTO THIS EVENING. TIMING
OF THE HIGH WIND WARNING COVERS THIS WELL AND WILL CONTINUE THE
HIGHLIGHT THROUGH 10PM EST WEDNESDAY AS IT CURRENTLY EXISTS.

WINDS DECREASE QUICKLY AFTER 10PM EST BUT REMAIN IN THE 15-30 MPH
RANGE THROUGH THE OVERNIGHT HOURS.

.LONG TERM (THURSDAY THROUGH TUESDAY)...

ZONAL FLOW WILL COVER THE WHOLE CENTRAL PORTION OF THE COUNTRY
THURSDAY AS A STRONG JET WILL BISECT THE CONUS FROM CALIFORNIA
THROUGH THE MID ATLANTIC STATES. THE DEEP CYCLONE THAT BROUGHT THE
STRONG WINDS WEDNESDAY WILL FILL AS IT MOVES TOWARDS NEW ENGLAND.
YET ANOTHER IN A SERIES OF COLD TROUGHS WILL MOVE ASHORE THE
SOUTHERN CALIFORNIA COAST EARLY THURSDAY. EVENTUALLY...THIS FEATURE
WILL BECOME CAUGHT UP IN THE FAST ZONAL FLOW AND BRING SOME RAIN TO
THE LOWER OHIO VALLEY SATURDAY.

BREEZY WINDS EARLY THURSDAY WILL EASE UP SOMEWHAT DURING THE
AFTERNOON AS PRESSURE GRADIENT RELAXES ACROSS THE AREA DURING THE
DAY. WEST WINDS OF 10 TO 15 MPH THURSDAY WILL DIMINISH AND BECOME
LIGHT EARLY FRIDAY AS HIGH PRESSURE. LIGHT WINDS FRIDAY WILL
BECOME SOUTHEAST EARLY SATURDAY AS LOW PRESSURE APPROACHES FROM THE
WEST.

WITH AIR OF PACIFIC ORIGIN ARRIVING EARLY FRIDAY BEHIND THE
DEPARTING STORM...TEMPERATURES BOTH FRIDAY AND SATURDAY WILL STAY
MILD. HIGHS THURSDAY THROUGH PERHAPS SATURDAY SHOULD IN A BROAD
SENSE RANGE FROM THE UPPER 40S NORTH THROUGH THE UPPER 50S CLOSE TO
TENNESSEE. WITH WRAP-AROUND MOISTURE ASSOCIATED WITH DEEP LOW
PRESSURE DEPARTING QUICKLY LATE WEDNESDAY...MOSTLY CLEAR SKIES WILL
DEVELOP BY THURSDAY MORNING...CONTINUING INTO FRIDAY MORNING. SOME
MID AND HIGH LEVEL CLOUDINESS WILL ARRIVE FRIDAY AFTERNOON AS THE
NEXT SYSTEM APPROACHES.

BOTH THE GFS AND THE NEW ECMWF SHOW A JET MAX PUNCHING EAST ACROSS
THE TENNESSEE VALLEY SATURDAY MORNING. LOW PRESSURE ASSOCIATED WITH
LIFT IN THE LEFT EXIT REGION OF THIS JET WILL LIKELY MOVE ACROSS THE
REGION SATURDAY. THE NAM FORECAST IS FARTHER NORTH AND THE DEEPEST
WITH THIS CYCLONE...MOVING A A 998MB LOW ACROSS NORTHERN INDIANA
AROUND 12Z SATURDAY.  PREFERRED ARE THE GFS AND ECMWF MODELS...WHICH
FORECASTS A WEAKER LOW MOVING EASTWARD ALONG/NORTH OF INTERSTATE 64.
ALL MODELS SHOW ACTIVE CONVECTION LATE FRIDAY AND SATURDAY ALONG THE
GULF STATES ALONG A RETURNING SURFACE FRONT. THIS WILL RESTRICT
MOISTURE TRANSPORT NORTH AND WILL LIKELY LEAD TO LIKELY
PRECIPITATION...BUT RELATIVELY LIGHT QPF AMOUNTS SATURDAY.

SOUTHEAST WINDS SATURDAY WILL KEEP TEMPERATURES MILD UNTIL COLDER
AIR ARRIVES LATE WHEN WINDS SHIFT TO THE NORTHWEST AS THE SURFACE
LOW PASSES EAST. SOME MID LEVEL MOISTURE WILL LINGER
SUNDAY...KEEPING A CHANCE OF SHOWERS. THE COOLER GFS HINTS AT A RAIN
SNOW MIX ACROSS THE NORTH SUNDAY. FOR NOW...WILL NOT CHANGE THE
ONGOING FORECAST SUNDAY THROUGH TUESDAY.

&&

.AVIATION (12Z TAFS)...

WINDS A SIGNIFICANT THREAT TO AVIATION THROUGHOUT THE TAF PERIOD AS
A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACHES
AND MOVES THROUGH THE REGION. WINDS ALREADY CLIMBING AT THE SURFACE
AND ARE GUSTING TO NEAR 25KTS...WITH 12-15Z WEDNESDAY LIKELY SEEING
THE LEAST AMOUNT OF WIND DURING THE TAF PERIOD. SURFACE WINDS WILL
LIKELY BE STRONGEST BETWEEN 15Z WEDNESDAY AND 00Z THURSDAY.

WIND SHEAR WILL INCREASE THIS MORNING AS A 60-75KT JET BUILDS IN AT
5K FT OFF THE SURFACE...WITH WINDS AROUND 50-60KT AROUND 2K FT. THIS
WIND SHEAR WILL BE IN PLACE THROUGH AROUND 06Z THURSDAY BEFORE WINDS
ALOFT BEGIN TO DECREASE. SURFACE WINDS WILL WEAKEN AFTER 00Z
THURSDAY...THOUGH GUSTS TO 30KTS AT THE SURFACE WILL BE POSSIBLE
THROUGH AROUND OR SHORTLY AFTER 12Z THURSDAY.

A LOW-TOPPED SQUALL LINE IS STILL ANTICIPATED AHEAD OF THE
APPROACHING LOW AND IS ON TRACK TO STRETCH FROM SDF TO BWG DURING
THE 17Z-20Z TIME PERIOD...AND AFFECT LEX AROUND 19Z-22Z. TSRA AND
THE STRONGEST WINDS OF THE EVENT STILL LOOK TO OCCUR DURING THIS
TIME PERIOD. THE SQUALL LINE AND ASSOCIATED VERY STRONG WIND GUSTS
WILL MOVE OUT QUICKLY...BUT AS MENTIONED...STRONG SURFACE WINDS AND
WIND SHEAR WILL CONTINUE THROUGH THE END OF THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HIGH WIND WARNING FOR CENTRAL KENTUCKY 12Z WEDNESDAY TO 03Z
THURSDAY.
IN...HIGH WIND WARNING FOR SOUTH CENTRAL INDIANA 12Z WEDNESDAY TO
03Z THURSDAY.
&&

WEATHER.GOV/LOUISVILLE

SHORT TERM...JDK/JDG
LONG TERM....JSD
AVIATION.....JDK
MESO.........JDG
Hazardous weather outlook, Feb 11, 10:45 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EST WED FEB 11 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1145 AM EST WED FEB 11 2009 /1045 AM CST WED FEB 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

VERY WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO
THE EVENING. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS FROM 55 TO
60 MPH WILL BE POSSIBLE.

IN ADDITION...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH THE REGION DURING THE AFTERNOON. THIS LINE HAS THE
POTENTIAL TO PRODUCE WIND GUSTS EXCEEDING 60 MPH. IN ADDITION...
ISOLATED TORNADOES ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

SPOTTERS ARE ENCOURAGED TO REPORT PEAK WIND GUSTS AND ANY INSTANCES
OF WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND
TONIGHT.

DK

In the hours before

Special weather statement, Feb 11, 10:45 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EST WED FEB 11 2009

INZ089-KYZ023-024-026-027-061-070>072-111745-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-PERRY-SIMPSON-WARREN-
1045 AM CST WED FEB 11 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CENTRAL KENTUCKY...

AT 1142 AM EST/1042 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF STRONG TO SEVERE SHOWERS AND THUNDERSTORMS
ACROSS WEST-CENTRAL KENTUCKY...FROM CHRISTIAN COUNTY TO HENDERSON
COUNTY...MOVING EAST-NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AND STRONG GUSTY
WINDS OF AROUND 50 MPH OR HIGHER ARE EXPECTED WITH THESE SHOWERS
AND STORMS.

BE AWARE THAT A GUST FRONT PRECEDING THESE SHOWERS AND STORMS WILL
GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Feb 11, 11:50 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EST WED FEB 11 2009

KYZ024-027-028-062-111830-
BRECKINRIDGE-EDMONSON-GRAYSON-HARDIN-
1150 AM CST WED FEB 11 2009

...LINE OF SHOWERS WILL PRODUCE VERY STRONG WIND GUSTS...

AT 1145 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF RAIN SHOWERS EXTENDING FROM 7 MILES EAST OF WHITESVILLE TO
15 MILES EAST OF HARTFORD TO MORGANTOWN...MOVING NORTHEAST AT 40 MPH.

HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG
GUSTY WINDS OF AT LEAST 50 MPH ARE EXPECTED WITH THIS LINE.

THIS LINE WILL BE...
  NEAR HARDINSBURG BY NOON CST.
  NEAR LEITCHFIELD BY 1210 PM CST.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL
Local storm report, Feb 11, 12:10 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND GST     BOWLING GREEN           36.97N  86.44W
02/11/2009  M66 MPH          WARREN             KY   BROADCAST MEDIA

&&

EVENT NUMBER 00235

MRC
Local storm report, Feb 11, 12:13 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
113 PM EST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0103 PM     NON-TSTM WND DMG RUSSELL SPRINGS         37.05N  85.08W
02/11/2009                   RUSSELL            KY   BROADCAST MEDIA

            ABOUT 15 TO 20 FEET OF SHINGLES WERE BLOWN OFF A CHURCH
            BUILDING.

&&

EVENT NUMBER 00236

MRC
Local storm report, Feb 11, 12:24 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
124 PM EST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND GST     BOWLING GREEN           36.97N  86.44W
02/11/2009  M68 MPH          WARREN             KY   ESPOTTER

            WIND GUST MEASURED AT WESTERN KENTUCKY UNIVERSITY.

&&

EVENT NUMBER 00237

MRC
Local storm report, Feb 11, 12:30 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
130 PM EST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     CANEYVILLE              37.42N  86.49W
02/11/2009                   GRAYSON            KY   DISPATCH

            TREES DOWNED.

&&

EVENT NUMBER 00238

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 11:16 AM CSTSevere Thunderstorm WarningLMKButler, Logan, Ohio44 min
Feb 11, 11:40 AM CSTSevere Thunderstorm WarningLMKSimpson, Warren35 min
Feb 11, 11:48 AM CSTSevere Thunderstorm WarningLMKHancock27 min
Feb 11, 12:13 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Warren32 min
Feb 11, 12:17 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin43 min
Feb 11, 12:31 PM CSTSevere Thunderstorm WarningLMKMeade44 min
Feb 11, 12:45 PM CSTSevere Thunderstorm WarningLMKHardin30 min
Feb 11, 12:55 PM CSTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Metcalfe35 min
Feb 11, 12:57 PM CSTSevere Thunderstorm WarningLMKHardin, Larue33 min
Feb 11, 1:00 PM CSTSevere Thunderstorm WarningLMKBullitt30 min
Feb 11, 1:06 PM CSTSevere Thunderstorm WarningLMKJefferson24 min
Feb 11, 1:06 PM CSTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor39 min
Feb 11, 1:08 PM CSTSevere Thunderstorm WarningLMKNelson37 min
Feb 11, 1:08 PM CSTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe37 min
Feb 11, 1:12 PM CSTSevere Thunderstorm WarningLMKAdair, Metcalfe, Russell33 min
Feb 11, 1:12 PM CSTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer33 min
Feb 11, 1:18 PM CSTSevere Thunderstorm WarningLMKOldham, Shelby42 min
Feb 11, 1:32 PM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor28 min
Feb 11, 1:34 PM CSTSevere Thunderstorm WarningLMKHenry41 min
Feb 11, 1:38 PM CSTSevere Thunderstorm WarningLMKClinton, Russell37 min
Feb 11, 1:44 PM CSTSevere Thunderstorm WarningLMKAnderson31 min
Feb 11, 1:46 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Russell29 min
Feb 11, 1:50 PM CSTSevere Thunderstorm WarningLMKBoyle, Mercer, Woodford25 min
Feb 11, 1:54 PM CSTTornado WarningLMKCasey20 min
Feb 11, 1:56 PM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln34 min
Feb 11, 1:59 PM CSTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Woodford31 min
Feb 11, 1:59 PM CSTSevere Thunderstorm WarningLMKFayette, Jessamine46 min
Feb 11, 2:02 PM CSTTornado WarningLMKLincoln28 min
Feb 11, 2:09 PM CSTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison36 min
Feb 11, 2:11 PM CSTSevere Thunderstorm WarningLMKCasey, Lincoln34 min
Feb 11, 2:16 PM CSTTornado WarningLMKGarrard, Madison18 min
Feb 11, 2:18 PM CSTTornado WarningLMKLincoln27 min
Feb 11, 2:31 PM CSTSevere Thunderstorm WarningLMKClark, Madison29 min
Feb 11, 2:37 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Meade23 min
Feb 11, 3:40 PM CSTSevere Thunderstorm WarningLMKShelby, Spencer14 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.